Home » Frequently asked Questions on Health » What will happen if one takes an overdose of Gardenal?

What will happen if one takes an overdose of Gardenal?

Q: I am worried for a friend of mine who is in another state in India. She has consumed an overdose of Gardenal (about 3 mg) and has been taken to the hospital. I am very worried if this would be dangerous or it may have only side effects?

A:Gardenal is the brand name of a medicine called phenobarbitone. She could not have consumed just 3 mg because the tablet contains at least 30 mg. May be you meant 3 g (i.e. 3,000 mg). If so, it is a life-threatening medical emergency, which results in the depression of the central nervous system function with serious consequences. The outcome depends on the speed with, which the patient is taken to hospital, the facilities at the hospital etc. Generally the prognosis is better if emergency treatment starts within 30 minutes of consumption of the drug.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------